Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viraday and anxiety

Nov 2, 2017

Hey doc, I am 22, started taking viraday in September. After first 4 weeks my viral load came down from 4,20,000 to 1720. First few weeks I suffered from high anxiety, weakness and fatigue. I have been taking viraday for 50 days now and I still have anxiety problems. I feel high anxiety and fear if I try to take a nap post lunch or in the evening after a tiring day. Also, I face mild anxiety throughout the day if I don't keep myself busy. Other than that, I have been having weird dreams at night which prevent me from having a sound sleep at night. How long should I expect these symptoms to go away completely? Especially the anxiety. It's making me irritable.

Response from Dr. Young

Hello and thanks for posting.

Viraday (called Atripla here) is a commonly used initial treatment for HIV, especially in middle- and low-income countries. For many years, Atripla was the most commonly prescribed, workhorse treatment here in the US, but it's been replaced in treatment guidelines by better tolerated and more potent integrase inhibitor-based treatments.

The early treatment symptoms that you reported are pretty typical of Viraday (or other efavirenz-containing treatments). The unusual dreams, anxiety and fatigue usually subside and are manageable within 2-4 weeks of starting treatment. However, for a not insignificant minority of people taking efavirenz, these symptoms (and others psychicatric issues) can persist. For these people, we usually switch to alternative non-efavirenz-containing antiretroviral treatment, and increasingly, these folks are switched to a dolutegravir (integrase inhibitor)-based regimens.

I'd suggest discussing your symptoms with your HIV care provider, and be persistent about your goal of having a side-effect free treatment.

Be well, BY



Previous
Genvoya
Next
I'm on Triumeq looking for extra natural weight loss product

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement